MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3737C174TU
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a saccular thoracic aneurysm.Calcification of the renal arteries and infrarenal aorta was noted with a narrow distal aorta measuring 15mm.It was reported during the index procedure after the stent graft was deployed, the distal aspect of the graft infolded.An additional graft was implanted to cover the infolded part and the procedure completed successfully.Per the physician the cause of the infolding is undetermined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary; the reported stent graft infolding/malposition of the distal aspect of the implanted device was confirmed; however, the exact cause could not be determined from the films provided.Complete ct¿s prior to implant were not returned and a comprehensive review of the patient¿s anatomy could not be performed.Complete angiograms during implant, including cine¿s during stent graft positioning, deployment & removal of the delivery system, and flow lumen assessment, were also not returned for review.A single still angiogram and an ivus video after the navion free-flo stent graft had been implanted confirmed that an area of potential stent infolding/malposition was seen having occurred on the most distal stent of the device.It is possible that this was anatomy related.Implanting within a calcified and/or thrombus filled vessel may have led to infolding during deployment.This also may have been user/procedure related.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9254685
Report Number9612164-2019-04542
Device Sequence Number13923085
Product Code MIH
UDI-Device Identifier00763000100681
UDI-Public00763000100681
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Model NumberVNMF3737C174TU
Device Catalogue NumberVNMF3737C174TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/26/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR